Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 5, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jan 9, 2016, 3:43 AM CST. It took effect at Jan 9, 2016, 7:00 PM CST. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2016, 3:43 AM CST (09:43 UTC)
- In effect from
- Jan 9, 2016, 7:00 PM CST
- Expired
- Jan 11, 2016, 3:00 AM CST
- In force
- 32 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
048 WHUS73 KMKX 090943 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 343 AM CST SAT JAN 9 2016 ...BRISK NORTHERLY WINDS AND HIGH WAVES TONIGHT AND SUNDAY... .BRISK NORTHERLY WINDS AND HIGH WAVES WILL DEVELOP TONIGHT AS INTENSIFYING LOW PRESSURE TRACKS FROM THE OHIO RIVER VALLEY TO THE EASTERN GREAT LAKES. THE NORTHERLY WINDS WILL BRING MUCH COLDER AIR TO LAKE MICHIGAN WITH FREEZING SPRAY EXPECTED LATE TONIGHT AND SUNDAY. LMZ646-091745- /O.UPG.KMKX.GL.A.0001.160110T0300Z-160110T1800Z/ /O.NEW.KMKX.SC.Y.0005.160110T0300Z-160111T0000Z/ WIND POINT WI TO WINTHROP HARBOR IL- 343 AM CST SAT JAN 9 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: NORTHWEST 20 TO 25 KNOTS. WIND GUSTS APPROACHING GALE FORCE. * WAVES: BUILDING TO 4 TO 7 FEET LATE TONIGHT AND NOT SUBSIDING UNTIL SUNDAY NIGHT. HIGHER WAVES TOWARD OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643>645-091745- /O.NEW.KMKX.SC.Y.0005.160110T0300Z-160111T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- 343 AM CST SAT JAN 9 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST SUNDAY. * WINDS: NORTHWEST 20 TO 25 KNOTS. WIND GUSTS APPROACHING GALE FORCE. * WAVES: BUILDING TO 4 TO 7 FEET LATE TONIGHT AND NOT SUBSIDING UNTIL SUNDAY NIGHT. HIGHER WAVES TOWARD OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MG
8 follow-up statements
167 WHUS73 KMKX 091516 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 916 AM CST SAT JAN 9 2016 ...BRISK NORTHERLY WINDS AND HIGH WAVES TONIGHT AND SUNDAY... .BRISK NORTHERLY WINDS AND HIGH WAVES WILL DEVELOP TONIGHT AS INTENSIFYING LOW PRESSURE TRACKS FROM THE OHIO RIVER VALLEY TO THE EASTERN GREAT LAKES. THE NORTHERLY WINDS WILL BRING MUCH COLDER AIR TO LAKE MICHIGAN WITH FREEZING SPRAY EXPECTED LATE TONIGHT AND SUNDAY. LMZ643>646-092330- /O.CON.KMKX.SC.Y.0005.160110T0300Z-160111T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 916 AM CST SAT JAN 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST SUNDAY... * WINDS: NORTHWEST 20 TO 25 KNOTS. WIND GUSTS APPROACHING GALE FORCE. * WAVES: BUILDING TO 4 TO 7 FEET LATE TONIGHT AND NOT SUBSIDING UNTIL SUNDAY NIGHT. HIGHER WAVES TOWARD OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
115 WHUS73 KMKX 092118 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 318 PM CST SAT JAN 9 2016 ...BRISK NORTHERLY WINDS AND HIGH WAVES TONIGHT AND SUNDAY... .BRISK NORTHERLY WINDS AND HIGH WAVES WILL DEVELOP TONIGHT AS INTENSIFYING LOW PRESSURE TRACKS FROM THE OHIO RIVER VALLEY TO THE EASTERN GREAT LAKES. THE NORTHERLY WINDS WILL BRING MUCH COLDER AIR TO LAKE MICHIGAN WITH FREEZING SPRAY EXPECTED TONIGHT AND SUNDAY. LMZ643>646-100530- /O.EXT.KMKX.SC.Y.0005.160110T0100Z-160111T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 318 PM CST SAT JAN 9 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 9 PM CST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 PM THIS EVENING TO 9 PM CST SUNDAY. * WINDS: NORTH TO NORTHWEST AT 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS EVENING...BECOMING NORTHWEST 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS OVERNIGHT. WINDS WILL GRADUALLY EASE SUNDAY AFTERNOON AND EVENING. * WAVES: BUILDING TO 4 TO 7 FEET TONIGHT...SLOWLY SUBSIDING SUNDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
272 WHUS73 KMKX 100249 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 849 PM CST SAT JAN 9 2016 ...BRISK NORTH WINDS AND HIGH WAVES TONIGHT AND SUNDAY... .BRISK NORTH WINDS AND HIGH WAVES ARE EXPECTED TONIGHT AS INTENSIFYING LOW PRESSURE TRACKS FROM THE OHIO RIVER VALLEY TO THE EASTERN GREAT LAKES. THE NORTH WINDS WILL BRING MUCH COLDER AIR TO LAKE MICHIGAN WITH FREEZING SPRAY EXPECTED TONIGHT AND SUNDAY. LMZ643>646-101100- /O.CON.KMKX.SC.Y.0005.000000T0000Z-160111T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 849 PM CST SAT JAN 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST SUNDAY... * WINDS: NORTH TO NORTHWEST AT 15 TO 25 KNOTS...BECOMING NORTHWEST TO 30 KNOTS LATE. WINDS WILL GRADUALLY EASE SUNDAY AFTERNOON AND EVENING. * WAVES: BUILDING TO 5 TO 8 FEET TONIGHT...SLOWLY SUBSIDING SUNDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
906 WHUS73 KMKX 100918 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 318 AM CST SUN JAN 10 2016 ...BRISK NORTHWEST WINDS AND HIGH WAVES TODAY INTO THE EVENING... .BRISK NORTHWEST WINDS AND HIGH WAVES WILL CONTINUE TODAY AS INTENSIFYING LOW PRESSURE TRACKS FROM THE OHIO RIVER VALLEY TO SOUTHWEST QUEBEC CANADA. THE NORTH WINDS WILL BRING MUCH COLDER AIR TO LAKE MICHIGAN WITH FREEZING SPRAY EXPECTED. THE WINDS AND WAVES WILL GRADUALLY SUBSIDE TONIGHT. LMZ643>646-101730- /O.CON.KMKX.SC.Y.0005.000000T0000Z-160111T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 318 AM CST SUN JAN 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS: NORTHWEST 20 TO 25 KNOTS. GUSTS UP TO 30 KNOTS. WINDS WILL GRADUALLY EASE TONIGHT. * WAVES: 4 TO 8 FEET SUBSIDING TO 3 TO 5 FEET BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MG
781 WHUS73 KMKX 101501 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 901 AM CST SUN JAN 10 2016 ...BRISK NORTHWEST WINDS AND HIGH WAVES TODAY INTO THE EVENING... .BRISK NORTHWEST WINDS AND HIGH WAVES WILL CONTINUE TODAY AS LOW PRESSURE TRACKS THROUGH THE EASTERN GREAT LAKES INTO SOUTHWEST QUEBEC CANADA. THE NORTH WINDS WILL BRING MUCH COLDER AIR TO LAKE MICHIGAN WITH FREEZING SPRAY EXPECTED. THE WINDS AND WAVES WILL GRADUALLY SUBSIDE TONIGHT. LMZ643>646-102315- /O.CON.KMKX.SC.Y.0005.000000T0000Z-160111T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 901 AM CST SUN JAN 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS: NORTHWEST 20 TO 25 KNOTS. GUSTS UP TO 30 KNOTS. WINDS WILL GRADUALLY EASE TONIGHT. * WAVES: 4 TO 7 FEET SUBSIDING TO 3 TO 5 FEET BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
072 WHUS73 KMKX 102110 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 310 PM CST SUN JAN 10 2016 ...GUSTY WINDS LINGERING INTO TONIGHT... .BRISK WESTERLY WINDS AND SOME HIGHER WAVES WILL LINGER INTO TONIGHT AS LOW PRESSURE CONTINUES TO PULL AWAY FROM THE REGION. SOME FREEZING SPRAY WILL HANG ON INTO THE EVENING...THOUGH WAVES WILL CONTINUE TO SUBSIDE THROUGH THE EVENING AND OVERNIGHT HOURS. LMZ643>646-110515- /O.EXT.KMKX.SC.Y.0005.000000T0000Z-160111T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 310 PM CST SUN JAN 10 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM CST MONDAY. * WINDS: WEST AT 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 3 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
822 WHUS73 KMKX 110304 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 904 PM CST SUN JAN 10 2016 ...GUSTY WEST WINDS LINGERING INTO TONIGHT... .BRISK WESTERLY WINDS AND SOME HIGHER WAVES WILL LINGER INTO TONIGHT BEFORE HIGH PRESSURE OVER THE UPPER MISSISSIPPI VALLEY MOVES CLOSER. SOME FREEZING SPRAY MAINLY TOWARD OPEN WATERS WILL CONTINUE TO SUBSIDE THROUGH THE OVERNIGHT HOURS. LMZ643>646-110900- /O.CON.KMKX.SC.Y.0005.000000T0000Z-160111T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 904 PM CST SUN JAN 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST MONDAY... * WINDS: WEST AT 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
462 WHUS73 KMKX 110921 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 321 AM CST MON JAN 11 2016 ...BRISK NORTHWEST WINDS ON TUESDAY... .BRISK NORTHWEST WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE INTO TUESDAY EVENING AS LOW PRESSURE INTENSIFIES ACROSS THE GREAT LAKES. HIGH WAVES WILL OCCUR OVER THE OPEN WATERS. LIGHTER WINDS AND WAVES WILL RETURN FOR LATER TUESDAY NIGHT AND WEDNESDAY AS HIGH PRESSURE APPROACHES THE REGION. LMZ643>646-111730- /O.EXP.KMKX.SC.Y.0005.000000T0000Z-160111T0900Z/ /O.NEW.KMKX.SC.Y.0006.160112T1000Z-160113T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 321 AM CST MON JAN 11 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 9 PM CST TUESDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 PM CST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: NORTHWEST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MG
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 8, 9:19 PM CST, 6 hours 24 minutes earlier.
Area forecast discussion, Jan 8, 9:19 PM CST, 6 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
919 PM CST FRI JAN 8 2016
.UPDATE...
VISIBILITIES ARE IMPROVING NORTHWEST OF MADISON AND THIS TREND
WILL CONTINUE AS THE LOW MOVES OFF TO THE NORTHEAST. HAVE REMOVED
MARQUETTE AND SAUK COUNTIES FROM THE DENSE FOG ADVISORY.
&&
.AVIATION/06Z TAFS/...
CURRENT TRENDS AND SHORT TERM MODELS SUGGEST VISIBILITIES WILL
STAY AROUND 1/4 TO 1/2 MILE EXCEPT IN SHOWER AREAS. VISIBILITIES
SHOULD GRADUALLY IMPROVE TO MVR FROM WEST TO EAST TONIGHT.
..EXCEPT A LITTLE MORE
POSSIBLE
LIFR CIGS SHOULD IMPROVE TO MAINLY MVFR FROM THE WEST SATURDAY
MORNING.
SCATTERED PRECIP WILL LINGER THROUGH THE NIGHT SOUTHEAST AND BE
VERY LIGHT ELSEWHERE. AS COOLER AIR FILTERS IN...ANY LINGERING
RAIN SHOULD SWITCH TO SNOW AROUND 07Z AT MSN AND AFTER 11Z AT MKE.
LOOKS LIKE ANOTHER SHOT OF SNOW IS POSSIBLE IN THE SOUTHEAST ON
SATURDAY NIGHT...THOUGH AT THIS POINT SOUTHERN WISCONSIN APPEARS
TO BE ON THE NORTHERN PERIPHERY OF THE SNOW AND TOTAL
ACCUMULATIONS LOOK TO BE LESS THAN AN INCH.
MARINE...
A LOW PRESSURE SYSTEM HAS BROUGHT DENSE FOG INTO THE NEARSHORE
AREAS. THE FOG SHOULD PERSIST UNTIL AROUND 09Z SAT WHEN THE LOW
MOVES OUT OF THE AREA AND DRIER AIR BEGINS TO FILTER IN.
ON SATURDAY NIGHT AND SUNDAY ANOTHER LOW PRESSURE SYSTEM WILL PASS
SOUTHEAST OF LAKE MICHIGAN. THIS LOW WILL HELP BRING GUSTY AND COLD
AIR OVER THE LAKE...BRINGING SMALL CRAFT CONDITIONS BY SATURDAY
AFTERNOON...AND POTENTIALLY GALE CONDITIONS TO THE SOUTHERN ZONE FROM
SATURDAY NIGHT INTO SUNDAY MORNING. THEREFORE A GALE WATCH REMAINS IN
EFFECT FOR THAT TIME.
&&
.PREV DISCUSSION... /ISSUED 328 PM CST FRI JAN 8 2016/
TONIGHT AND SATURDAY... FORECAST CONFIDENCE - MEDIUM.
AS A LOW PRESSURE SYSTEM MOVES OVER SOUTHEASTERN WISCONSIN...WARM
MOIST AIR WILL MOVE OVER THE COLD SNOW ON THE GROUND AS WINDS CALM
RESULTING IN AREAS OF DENSE FOG ACROSS THE AREA THIS AFTERNOON AND
EVENING. SEVERAL LOCATIONS IN THE WEST ARE ALREADY AT 0 VIS...AND
LOCATIONS FARTHER EAST HAVE BEEN GRADUALLY DETERIORATING THROUGH THE
DAY. THE LOW SHOULD START TO MOVE OUT OF THE AREA IN THE EARLY
MORNING HOURS WITH COLD AND DRIER AIR FUNNELING INTO THE CWA BEHIND
THE LOW. THIS COOLER AND DRIER AIR SHOULD SCOUR OUT THE FOG WELL
BEFORE SUNRISE.
IN ADDITION TO THE FOG...THE LOW AND ASSOCIATED MIDLEVEL SHORTWAVE
WILL BRING A ROUND OF SHOWERS THIS AFTERNOON AND EARLY EVENING.
WHILE THE BULK OF THE PRECIP WILL MOVE OUT OF THE AREA THIS
EVENING...AREAS OF LIGHT PRECIP AND DRIZZLE WILL LIKELY LINGER
THROUGH THE NIGHT. THE CAA BEHIND THE LOW SHOULD SWITCH ANY
PRECIP OVER TO SNOW BY 06Z IN THE NORTHWEST AND BY 09Z IN THE
SOUTHEAST. THE CAA WILL PERSIST THROUGH SATURDAY AND ENOUGH MOISTURE
WILL BE IN PLACE TO SUPPORT AT LEAST A CHANCE OF SNOW SHOWERS THROUGH
MUCH OF THE DAY. ADDITIONALLY...ANOTHER MORE ROBUST SHORTWAVE WILL
SWING BY TO THE SOUTHEAST OF THE AREA SATURDAY AFTERNOON...BRINGING A
GOOD CHANCE OF SOME SNOW TO OUR FAR SOUTHEAST...THOUGH AT THIS POINT
ACCUMULATIONS LOOK TO BE LESS THAN AN INCH.
SATURDAY NIGHT...FORECAST CONFIDENCE IS HIGH.
NEARLY ALL THE MAJOR MODEL GUIDANCE FAVORS A MORE EASTWARD TRACK
FOR THE SECOND SURFACE LOW MOVING THROUGH THE OHIO VALLEY SATURDAY
NIGHT. THIS LOW HAS PRESENTED A THREAT OF ACCUMULATING SNOW FOR
SOUTHEAST WISCONSIN OVER THE PAST FEW DAYS. IT LOOKS LIKE WE
COULD STILL GET AN INCH OR TWO FROM THIS SYSTEM...ESPECIALLY DOWN
BY RACINE/KENOSHA...AS IT PASSES OFF WELL TO THE SOUTHEAST...BUT
CONCERN FOR MORE SNOW HAS DIMINISHED CONSIDERABLY. IF THE TREND
CONTINUES...EXPECT EVEN THESE LOWER ACCUMS TO DROP TO LESS THAN AN
INCH. WE WILL BE DRYING OUT FROM WEST TO EAST OVERNIGHT WITH MUCH
COLDER AND DRIER AIR WORKING IN ON BRISK NORTHWEST WINDS. WE/LL
SEE WIND CHILLS BY SUNRISE ON SUNDAY IN THE 5 ABOVE TO 10 BELOW
RANGE ACROSS SOUTHERN WISCONSIN.
SUNDAY INTO MONDAY...FORECAST CONFIDENCE IS HIGH.
COLD IS THE WORD. EXPECT GUSTY NORTHWEST WINDS WITH COLD AIR
ADVECTION CONTINUING ON SUNDAY. HIGH PRESSURE WILL ACTUALLY DIVE
SOUTH ACROSS THE MID MS RIVER VALLEY DURING THE PERIOD...BUT THE
RIDGE AXIS MOVES OVERHEAD SUNDAY NIGHT. LOOK FOR LOWS SUNDAY NIGHT
IN THE 5 ABOVE TO 5 BELOW RANGE WITH WC IN THE TEENS BELOW ZERO.
THE RIDGE COLLAPSES TO THE SOUTH ON MONDAY AS A FAST MOVING
CLIPPER LOW DEVELOPS OVER THE GREAT LAKES REGION BY MONDAY NIGHT.
SATURATION OCCURS FAIRLY QUICKLY BY LATE AFTERNOON ON MONDAY AND
WILL HAVE A SLIGHT CHANCE OF LIGHT SNOW AFTER ABOUT 3 PM MONDAY.
MONDAY NIGHT AND TUESDAY...FORECAST CONFIDENCE IS HIGH.
THE LOW SHOULD BRING SOME LIGHT SNOW TO THE REGION MONDAY NIGHT.
ANY ACCUMS RIGHT NOW LOOK TO BE BELOW 1 INCH. GIVEN THE ARCTIC AIR
MASS IN PLACE...THIS WOULD BE A PRETTY DRY DUSTY SNOW. THIS SHOULD
ALL MOVE OUT BY SUNRISE ON TUESDAY WITH A LITTLE SUNSHINE POSSIBLE
BY AFTERNOON.
WEDNESDAY THROUGH FRIDAY...FORECAST CONFIDENCE IS MEDIUM.
THE REST OF THE WEEK IS LOOKING PRETTY QUIET WITH TEMPERATURES
RETURNING TO MORE NORMAL LEVELS FOR THIS TIME OF YEAR.
AVIATION/00Z TAFS/...
CURRENT TRENDS AND SHORT TERM MODELS SUGGEST VISIBILITIES WILL DROP
TO 1/4 MILE OR LESS SHORTLY AND SHOULD STAY THAT LOW UNTIL LATE
TONIGHT. FOG SHOULD GRADUALLY CLEAR FROM WEST TO EAST BEGINNING
SOMETIME AROUND MIDNIGHT...THOUGH IT IS POSSIBLE THE DRIER AIR MOVES
INTO THE REGION A FEW HOURS EARLIER AND SCOURS OUT THE FOG A BIT
SOONER THAN EXPECTED.
MUCH OF THE PRECIP CURRENTLY IN THE REGION SHOULD EXIT AFTER
MIDNIGHT. HOWEVER...GUIDANCE DOES SHOW SOME SCATTERED PRECIP
LINGERING THROUGH THE NIGHT AND INTO THE DAY ON SATURDAY. AS COOLER
AIR FILTERS IN...ANY LINGERING RAIN SHOULD SWITCH TO SNOW BY 06Z
AT MSN AND 09Z AT THE OTHER SITES. LOOKS LIKE ANOTHER SHOT OF SNOW
IS POSSIBLE IN THE SOUTHEAST ON SATURDAY NIGHT...THOUGH AT THIS POINT
SOUTHERN WISCONSIN APPEARS TO BE ON THE NORTHERN PERIPHERY OF THE
SNOW AND TOTAL ACCUMULATIONS LOOK TO BE LESS THAN AN INCH.
MARINE...
AN APPROACHING LOW PRESSURE SYSTEM HAS BROUGHT DENSE FOG INTO THE
NEARSHORE AREAS. THE FOG SHOULD PERSIST UNTIL AROUND 09Z SAT WHEN THE
LOW MOVES OUT OF THE AREA AND DRIER AIR BEGINS TO FILTER IN.
ON SATURDAY NIGHT AND SUNDAY ANOTHER LOW PRESSURE SYSTEM WILL PASS
SOUTHEAST OF LAKE MICHIGAN. THIS LOW WILL HELP BRING GUSTY AND COLD
AIR OVER THE LAKE...BRINGING SMALL CRAFT CONDITIONS BY SATURDAY
AFTERNOON...AND POTENTIALLY GALE CONDITIONS TO THE SOUTHERN ZONE FROM
SATURDAY NIGHT INTO SUNDAY MORNING. THEREFORE A GALE WATCH REMAINS IN
EFFECT FOR THAT TIME.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...DENSE FOG ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR WIZ047-057-062-
063-067>069.
DENSE FOG ADVISORY UNTIL 3 AM CST SATURDAY FOR WIZ051-052-
058>060-064>066-070>072.
LM...DENSE FOG ADVISORY UNTIL 3 AM CST SATURDAY FOR LMZ643>646.
GALE WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING FOR
LMZ646.
&&
UPDATE...HENTZ
TONIGHT/SATURDAY AND AVIATION/MARINE...BSH
SATURDAY NIGHT THROUGH FRIDAY...DAVISHazardous weather outlook, Jan 8, 11:52 PM CST, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1152 PM CST FRI JAN 8 2016 WIZ046-047-051-052-056>060-062>072-100600- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1152 PM CST FRI JAN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT VISIBILITIES WILL IMPROVE FROM THE NORTHWEST THROUGH THE NIGHT. AS TEMPERATURES DROP NORTHWEST OF MADISON SOME WET ROADS MAY BECOME ICY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY ONE TO 2 INCHES OF SNOW ACCUMULATION ARE EXPECTED ACROSS FAR SOUTHEAST WISCONSIN SATURDAY NIGHT AS LOW PRESSURE PASSES BY TO THE SOUTHEAST OF WISCONSIN. ARCTIC AIR SPILLS INTO THE REGION IN THE WAKE OF LOW PRESSURE. WIND CHILLS ARE EXPECTED TO REACH 10 TO 15 BELOW ZERO SUNDAY NIGHT AND 10 TO 20 BELOW ZERO TUESDAY NIGHT AS MUCH COLDER AIR SETTLES INTO SOUTHERN WISCONSIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-100600- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1152 PM CST FRI JAN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A MARINE DENSE FOG ADVISORY IS IN EFFECT UNTIL 3 AM FOR THE NEARSHORE WATERS OF LAKE MICHIGAN FROM SHEBOYGAN TO WINTHROP HARBOR. WIDESPREAD FOG IS EXPECTED WITH VISIBILITIES AROUND 1 MILE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY NORTHWEST WINDS WILL LIKELY REACH SMALL CRAFT ADVISORY LEVELS AT TIMES FROM SATURDAY EVENING THROUGH SUNDAY NIGHT AS MUCH COLDER AIR SETTLES OVER THE GREAT LAKES AND LOW PRESSURE PASSES TO THE SOUTHEAST. GUSTS MAY REACH GALE FORCE SATURDAY NIGHT. A GALE WATCH IS IN EFFECT FROM WIND POINT TO WINTHROP HARBOR SATURDAY NIGHT INTO SUNDAY MORNING. THERE WILL BE AN INCREASING THREAT OF FREEZING SPRAY DURING THIS TIME AS WELL. HENTZ WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.